I don't know what causes insomnia. But I suffered with it 6 years after treatment. Not before when I was hyper TSH. I finally broke down and took prescription sleeping pills 4 days out of 7, for maybe a year - over the counter did't work for me. I haven't had the need for them in a few years. I might have an occasional night, but I can live with it. I think for whatever reason per thyroid, our brains gets out of whack that can effect certain parts of our system such as sleeping and BMs, etc. Then our system needs to be retrained to function properly again. Sleeping aids or wherever, is a great tool.
I have had insomnia for about 3 months now. I had TT in Dec 06, RAI in Jan 07 and found out in full menopause at age 46. Before TT was diagnosed with Graves and would wake up almost every night around 3 a.m., but would be able to go back to sleep most night. I took Ambien for 1 month and would only get 1 or 2 hours of sleep total most nights. I asked my doc to switch me to Lunesta and have been on that for about 3 wks and it's working much better. I still have some trouble going to sleep and wake up at least once each night but can go back to sleep. Does anyone know how long most doc's will let you stay on sleeping pills. I'm on 150 mcgs of levothyroxine with makes me feel like I did when I had Graves. Between feeling hyper all the time and menopause I don't forsee the insomnia going away any time soon. My endo lowered my levo to 125 for a short while but my TSH went up, so I had to go back to 150. The price I pay for cancer supression is a lot of sleepless nights I guess.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.